Colorado, 2015

Winter Storm in Colorado, March 1 to 3, 2015

March 1 to 3, 2015 · NWS PUB · 1 event in 1 county or zone

and the eastern Sawatch Range. Some of the higher reported snow totals included 13 inches near the summit of Monarch Pass in Chaffee County and an impressive 58 inches near the summit of Wolf Creek Pass in Mineral County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A long duration winter storm produced very heavy snow and strong winds at times...especially over the higher elevations of the eastern San Juan and La Garita Mountains...and the eastern Sawatch Range. Some of the higher reported snow totals included 13 inches near the summit of Monarch Pass in Chaffee County and an impressive 58 inches near the summit of Wolf Creek Pass in Mineral County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 28, 10:57 PM MST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 28, 10:57 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1057 PM MST SAT FEB 28 2015

.UPDATE...
ISSUED AT 749 PM MST SAT FEB 28 2015

...BLIZZARD WARNING FOR THE SAN JUANS...

HAVE UPGRADED THE SAN JUANS TO A BLIZZARD WARNING. KCPW HAS SHOWN
THREE HOURS OF 50 PLUS MPH WINDS...ALONG WITH PERIODS OF HEAVY
SNOW. HIGH WINDS WILL CONTINUE OVERNIGHT. THERE WILL BE LOWER WIND
SPEEDS EARLY SUNDAY...BUT THEN THE JET DESCENDS AND EVEN STRONGER
WINDS ARE EXPECTED SUNDAY NIGHT...ALONG WITH SNOW RATES OF 2-3
INCHES PER HOUR. THIS IS AN EXCEPTIONAL EVENT EVEN BY SAN JUANS
STANDARDS...AND WILL BE LIFE THREATENING. ROAD CLOSURES WILL BE
LIKELY AND ANY ACTIVITY IN THE AREA WILL BE HAZARDOUS FOR PERIODS
OF THE WORST SNOW AND WIND. THIS IS A LONG DURATION EVENT AND EVEN
AFTER SNOW LETS UP LATE MONDAY...WINDS WILL ACTUALLY INCREASE AND
SIGNIFICANT DRIFTING AND SNOW LOAD WILL CONTINUE...LEADING TO
EXTREME AVALANCHE DANGER. ROSE

UPDATE ISSUED AT 613 PM MST SAT FEB 28 2015

BASED ON RADAR TRENDS AND HIGH RES GUIDANCE...HAVE REDUCED POPS
SLIGHTLY OVER I-25 AND THE PLAINS. MOST GUIDANCE NOT SHOWING ANY
QPF TONIGHT FOR THE ERN ZONES. WILL LEAVE LOW POPS IN...AS THERE
IS SOME UPPER FORCING AND POSSIBILITY OF MINOR JET INDUCED BANDS
THROUGH TONIGHT. BEST CHANCE CONTINUES TO BE OVER EL PASO. REST OF
FORECAST ON TRACK. ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 252 PM MST SAT FEB 28 2015

CURRENTLY...AN UPPER TROUGH STRETCHED TO THE SW FROM THE GREAT BASIN
TO THE WEST COAST...WITH THE UPPER LOW LOCATED OVER CENTRAL CA. THIS
WAS STREAMING ABUNDANT MOISTURE ACROSS THE 4 CORNERS AND INTO
COLORADO. A BREAK IN THE CLOUD COVER THIS MORNING PROVIDED FOR A
PLEASANT FIRST HALF OF THE DAY...THOUGH TEMPS REMAINED COOL AND HAVE
ONLY WARMED INTO THE TEENS TO MID 20S ACROSS THE FORECAST AREA.
CLOUDS HAVE BEEN ON THE INCREASE FROM THE SW...AND INTERMITTENT SNOW
IS BEGINNING TO CREEP ACROSS THE AREA.

TONIGHT AND TOMORROW...THE UPPER LOW MOVES VERY LITTLE OVER THE NEXT
24 HRS...AND THE PLENTIFUL STREAM OF MOISTURE REMAINS CONSTANT. ONE
THING TO NOTE IS THAT ALL THE MODELS INDICATE THAT SNOWFALL IS A
NEAR CERTAINTY FOR THE HIGHER TERRAIN...AND ESPECIALLY ALONG THE
CONTDVD...SO ALL HIGHLIGHTS IN PLACE LOOK GOOD AT THIS TIME. THE SW
FLOW ALOFT WILL BRING IMPRESSIVE SNOW AMOUNTS TO SW FACING
SLOPES...AND AREAS SUCH AS WOLF CREEK ARE EXPECTED TO SEE SNOWFALL
AMOUNTS MEASURED IN FEET. AS FOR THE SAN LUIS VALLEY AND EASTERN
PLAINS...SHORT RANGE AND HI RES MODELS ALL POINT TO ACTIVITY
RAMPING UP FOR 6-9 HOURS THROUGH THE EVENING...THEN REALLY
TAPERING OFF THROUGH THE MORNING...AND THEN SLOWLY GETTING ACTIVE
AGAIN BETWEEN 21Z AND 24Z SUNDAY AFTERNOON. THE MOISTURE FEED
REMAINS CONSTANT...BUT THE TRIGGER SEEMS TO BE DYNAMICS AND CAN BE
TRACKED VIA THE VORTICITY FIELDS. HOWEVER...HAVING SAID ALL
THAT...THE ATMOSPHERE IS PRIMED TO BE A VERY EFFICIENT SNOW/FLURRY
MAKER...SO AM VERY HESITANT TO PULL POPS COMPLETELY THROUGH THE
MORNING FOR THE PLAINS. THEREFORE...WILL KEEP 10 POPS DURING WHAT
IS SUSPECTED TO BE LULL PERIODS. WHILE SNOWFALL AMOUNTS WILL BE
IMPRESSIVE FOR THE HIGHER ELEVATIONS...THE SAN LUIS VALLEY AND E
PLAINS SHOULD SEE ONLY AN INCH OR TWO OF NEW ACCUMULATION OVER THE
NEXT 24 HRS. AS FOR TEMPS...NO CHANGE THERE AS COLD READINGS WILL
PERSIST. MOORE

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 252 PM MST SAT FEB 28 2015

...UNSETTLED WEATHER THROUGH WEDNESDAY THEN WARMER TEMPERATURES
RETURN...

IT IS GOING TO REMAIN UNSETTLED THROUGH AT LEAST WEDNESDAY AS THE
TROUGH OVER THE WESTERN CONUS MOVES SLOWLY EAST. ONCE THIS TROUGH
PASSES THE REGION ON WEDNESDAY...IT WILL GRADUALLY START TO WARM UP.
HIGHS IN THE 50S ARE LIKELY TO RETURN BY FRIDAY. IN THE
MEANTIME...IT IS GOING TO BE COLD WITH ON AND OFF PERIODS OF SNOW
OVER THE PLAINS...WITH SNOW...VERY HEAVY AT TIMES...OVER THE
MOUNTAINS...ESPECIALLY OVER THE SW SLOPES OF THE SAN JUANS.

SUNDAY NIGHT INTO MONDAY...

A BAND OF DEEP MOISTURE AND A MODERATE JET WILL BE OVER THE REGION
00Z MONDAY (6 PM SUNDAY). THIS IS GOING TO ALLOW FOR HEAVY SNOW OVER
THE SAN JUANS SUNDAY EVENING WITH PERIODS OF SNOW OVER THE REMAINDER
OF THE REGION. THIS AREA OF SNOW WILL GRADUALLY LIFT NORTH THROUGH
THE NIGHT AND ESPECIALLY DURING THE DAY MONDAY...SO OVERALL POPS
WILL GRADUALLY DECREASE OVER THIS TIME PERIOD. WITH THAT SAID...SNOW
OVER THE CONTDVD WILL LIKELY CONTINUE BUT THE INTENSITY WILL SUBSIDE
SOMEWHAT MONDAY.

IT IS LIKELY TO BECOME QUITE BREEZY TO WINDY OVER REGIONS OF THE
FORECAST AREA MONDAY AS A LEAD TROUGH MOVES OVER THE REGION AND THE
GRADIENT TIGHTENS UP SIGNIFICANTLY. WINDS OVER THE
MOUNTAINS...ESPECIALLY THE SAN JUANS....SANGRE DE CRISTOS AND THE
WETS WILL BE QUITE STRONG...WITH GUSTS TO 40 TO 50 MPH LIKELY. PIKES
PEAK WILL ALSO GET GUSTY. WINDS WILL ALSO BECOME QUITE BRISK OVER
THE SAN LUIS VALLEY AND PARTS OF THE PLAINS. ON THE PLAINS...THE
BEST CHANCE FOR STRONGER WINDS WILL BE SOUTH OF A LINE FROM ROUGHLY
TRINIDAD TO LAMAR...AND POSSIBLY THE PALMER DIVIDE. THIS WIND WILL
ALLOW THINGS TO MIX OUT QUITE A BIT AND TEMPS MONDAY ARE LIKELY TO
WARM TO AROUND 40 MOST OF THE PLAINS AND VALLEYS...WITH MID 40S OVER
THE FAR SE PLAINS. AREAS WHICH REMAIN COOL WILL LIKELY BE THE PUEBLO
AREA. GIVEN THE STRONG FLOW...MAX TEMPS ON MONDAY ARE LIKELY GOING TO
BE REVISED IN LATER FORECASTS...WITH THE WINDIER AREAS LIKELY
WARMER THAN WHAT THE CURRENT GRIDS SHOW...WHILE AREAS THAT DO NOT
SEE MUCH WIND MAY BE COOLER THAN CURRENT GRIDS SHOW.

DURING THE DAY MONDAY...LITTLE IF ANY PRECIP IS EXPECTED ON THE
PLAINS WITH MOST OF THE SNOW ALONG THE CONTDVD. SOME SNOW WILL ALSO
BE AT THE HIGHER ELEVATIONS OF THE REMAINDER OF THE MTNS OVER THE
FORECAST AREA.

MONDAY NIGHT INTO TUESDAY...

IT IS LIKELY GOING TO BE QUITE BREEZY/WINDY OVER THE REGION MONDAY
NIGHT AS THE GRADIENT ALOFT REALLY TIGHTENS UP. THIS WILL LIKELY
KEEP IT RELATIVELY MILD ON THE PLAINS...ESPECIALLY NORTH OF HIGHWAY
50 AND EAST OF THE MTNS. VERY WINDY CONDITIONS ARE LIKELY OVER ALL
OF THE MTNS...WITH THE STRONGEST WINDS GENERALLY SOUTH OF US-50. IT
IS NOT OUT OF THE QUESTION THAT THE WINTER STORM WARNINGS FOR THE
SAN JUANS MAY NEED TO BE UPGRADED TO A BLIZZARD WARNING FROM LATE
MONDAY INTO EARLY TUESDAY.

IT WILL BE DRY OVER THE PLAINS MONDAY NIGHT WITH SNOW OVER THE
MTNS. HEAVY SNOW IS POSSIBLE ALONG THE CONTDVD.

DURING THE DAY TUESDAY A STRONG COLD FRONT WILL MOVE DOWN THE
PLAINS. THIS WILL DECREASE THE SFC WINDS...AND MOISTURE WILL
GRADUALLY ONCE AGAIN INCREASE OVER THE PLAINS. HOWEVER...I EXPECT
IT TO REMAIN DRY OVER NEARLY ALL OF THE PLAINS UNTIL LATE IN THE
DAY TUESDAY. MAX TEMPS WILL OCCUR VERY EARLY DURING THE DAYLIGHT
HOURS ON TUESDAY FOR THE PUEBLO AND COLO SPRINGS AREA...WITH TEMPS
CRASHING BELOW FREEZING DURING THE LATE MORNING OR EARLY AFTERNOON
TIME PERIOD. THE OVERALL WARMEST TEMPS THIS DAY WILL OCCUR IN
EXTREME SE BACA COUNTY.

AS FLOW TRANSITIONS FOR SW TO NW ALOFT DURING TUESDAY...THE HEAVIEST
SNOW ALONG THE CONTDVD WILL DEVELOP OVER THE CENTRAL MOUNTAINS.

TUESDAY NIGHT INTO WEDNESDAY...

IT GETS QUITE COLD AND SNOWY ONCE AGAIN OVER THE PLAINS. TEMPS WILL
FALL INTO THE SINGLE DIGITS BY EARLY WED MORNING AND WIDESPREAD
LIGHT SNOW WILL LIKELY BE FALLING OVER MOST IF NOT ALL OF THE
PLAINS. LOW AT 700 WILL BE WESTERLY SO THE UPSLOPE WILL NOT BE DEEP
AND SNOW SHOULD BE LIGHT. SNOW WILL CONTINUE OVER THE C MTNS WITH
SNOW FINALLY DECREASING OVER THE SW MTNS. SNOW SHOULD END OVER THE
PLAINS LATE IN THE DAY ON WED. IF THE EC MODEL IS CORRECT...THE SNOW
MAY END EARLIER.

THURSDAY INTO THE WEEKEND...

DRY CONDITIONS RETURN. WE SHOULD SEE TEMPS AT OR ABOVE 40F FOR
MAXES OVER THE PLAINS THU...AND 50S FRI AND SAT. THIS DRY AND MILD
PATTERN WILL LIKELY CONTINUE THROUGH MID WEEK NEXT WEEK.
\/HODANISH

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1035 PM MST SAT FEB 28 2015

STRONG PACIFIC JET STREAM WILL CONTINUE TO PUMP MOISTURE INTO THE
FLIGHT AREA FROM THE SOUTHWEST OVER THE NEXT 24 HOURS. THIS FLOW
WILL IMPACT THE MOUNTAINS...ESPECIALLY ALONG THE CONTINENTAL
DIVIDE...WITH HEAVY SNOW AND GUSTY SOUTHWESTERLY WINDS. FOR THE
VALLEYS AND PLAINS TO THE LEE OF THE MOUNTAINS...SCATTERED LIGHT
SNOW SHOWERS WILL BE POSSIBLE AT TIMES AS WAVES OF MOISTURE MOVE
THROUGH.

FOR THE KCOS...KPUB AND KALS TAF SITES...CONDITIONS WILL PRIMARILY
BE MVFR TO VFR THROUGH THE PERIOD...WITH SNOW FLURRIES POSSIBLE AT
OR NEAR THE SITES AT TIMES...BUT PRODUCING LITTLE OR NO ACCUMULATION.
THE MAIN AREA OF SNOWFALL FOR THE NEXT 24 HOURS WILL BE CONFINED
TO THE MOUNTAINS...WHERE MOISTURE LADEN PACIFIC AIR IS BEING
STRONGLY LIFTED OVER THE HIGHER TERRAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR COZ058-060-061-
066-067-073-075.

WINTER WEATHER ADVISORY UNTIL 5 PM MST MONDAY FOR COZ059-064-065-
074.

BLIZZARD WARNING UNTIL 11 PM MST MONDAY FOR COZ068.

&&

UPDATE...ROSE
SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...LW
Hazardous weather outlook, Feb 28, 8:17 PM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
817 PM MST SAT FEB 28 2015

COZ058>089-093>099-020330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
817 PM MST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A BLIZZARD WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS.
LIFE THREATENING CONDITIONS ARE EXPECTED THROUGH MONDAY...AS A
STRONG JET STREAM BRINGS HEAVY SNOW AND STRONG WINDS TO THE AREA.
SNOW TOTALS BY EARLY WEEK COULD EXCEED 3 TO 4 FEET...WITH
SIGNIFICANTLY HIGHER DRIFTS...AND ROAD CLOSURES CAN BE EXPECTED.
AVALANCHE DANGER WILL INCREASE TO EXTREME BY THE EARLY PART OF THE
WEEK.

SNOW...HEAVY AT TIMES...AS WELL AS GUSTY WINDS ARE
ANTICIPATED OVER PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS...THE
LA GARITA MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE EASTERN
SAWATCH RANGE...THE WESTERN MOSQUITO RANGE...WESTERN CHAFFEE
COUNTY...LAKE COUNTY AND ESPECIALLY THE EASTERN SAN JUAN MOUNTAINS
THROUGH TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OVER PORTIONS OF
THE SANGRE DE CRISTO MOUNTAINS AND CENTRAL MOUNTAINS AROUND 12
INCHES ARE EXPECTED BY SUNRISE SUNDAY. ELSEWHERE...OTHER MOUNTAIN
LOCATIONS THAT CURRENTLY DO NOT HAVE WINTER WEATHER HIGHLIGHTS
HAVE THE POTENTIAL OF EXPERIENCING 2 TO 8 INCHES OF ADDITIONAL
SNOW BY SUNRISE SUNDAY...WHILE LOWER ELEVATION LOCATIONS SHOULD
GENERALLY SEE ADDITIONAL SNOW AMOUNTS OF 2 INCHES OR LESS THROUGH
TONIGHT. IN ADDITION...AREAS OF FOG AT TIMES ARE ANTICIPATED OVER
SOUTHERN COLORADO THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY. ACCUMULATING SNOW
WILL CONTINUE OVER THE MOUNTAINS OF THE CONTINENTAL DIVIDE SUNDAY
THROUGH WEDNESDAY...WITH THE MOST SIGNIFICANT SNOWFALL EXPECTED
SUNDAY THROUGH MONDAY NIGHT. PERIODS OF ACCUMULATING SNOW WILL BE
SEEN OVER THE EASTERN MOUNTAINS THROUGH WEDNESDAY...WITH SEVERAL
INCHES EXPECTED. SOME LIGHT ACCUMULATIONS OF SNOW CAN BE EXPECTED
OVER THE SOUTHEAST PLAINS AND I-25 CORRIDOR...MAINLY SUNDAY NIGHT
AND MONDAY MORNING AND THEN AGAIN FROM TUESDAY AFTERNOON TO MIDDAY
WEDNESDAY. THE SAN LUIS VALLEY SHOULD JUST SEE SOME LIGHT
ACCUMULATIONS AT TIMES THROUGH MIDWEEK...WITH MAYBE 2 TO 4
INCHES...BUT LOCATIONS NEAR THE MOUNTAINS WILL SEE A LITTLE MORE.
THE UPPER ARKANSAS RIVER VALLEY WILL LIKELY SEE 4 TO 8 INCHES OF
ACCUMULATION THROUGH TUESDAY...AND THEN JUST SOME LIGHT SNOW ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY OVER THE SANGRE DE CRISTO MOUNTAINS...THE LA GARITA
MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE EASTERN SAWATCH
RANGE...THE WESTERN MOSQUITO RANGE...WESTERN CHAFFEE COUNTY...LAKE
COUNTY AND ESPECIALLY THE EASTERN SAN JUAN MOUNTAINS TODAY AND
TONIGHT...WHILE WEATHER CONDITIONS THAT MEET REPORTING CRITERIA
FOR SPOTTERS WILL BE POSSIBLE ACROSS THE REMAINDER OF SOUTH
CENTRAL AND SOUTHEASTERN COLORADO AND TONIGHT.

44/44

In the hours before

Local storm report, Feb 28, 6:41 PM MST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     SNOW             1 NNW MONARCH PASS      38.51N 106.33W
02/28/2015  M13.0 INCH       CHAFFEE            CO   TRAINED SPOTTER

            STORM TOTAL LAST 48 HRS

&&

LW
Local storm report, Feb 28, 6:50 PM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             11 ESE CAMPO            37.04N 102.39W
02/28/2015  M1.8 INCH        BACA               CO   COCORAHS

&&

LW
Local storm report, Feb 28, 6:51 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSE CRESTONE          37.98N 105.69W
02/28/2015  M1.2 INCH        SAGUACHE           CO   COCORAHS

&&

LW
Local storm report, Feb 28, 6:52 PM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
652 PM MST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 NNW FALCON            38.96N 104.64W
02/28/2015  M1.0 INCH        EL PASO            CO   COCORAHS

&&

LW
Local storm report, Feb 28, 6:54 PM MST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             6 NE COLORADO SPRINGS   38.90N 104.74W
02/28/2015  M1.0 INCH        EL PASO            CO   COCORAHS

&&

LW
Local storm report, Feb 28, 9:31 PM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
931 PM MST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     SNOW             MAYSVILLE               38.54N 106.22W
02/28/2015  M1.0 INCH        CHAFFEE            CO   TRAINED SPOTTER

            2 HOUR 30 MINUTE DURATION.

0227 PM     SNOW             1 SSE WOLF CREEK PASS   37.47N 106.79W
02/28/2015  M22.0 INCH       MINERAL            CO   TRAINED SPOTTER

            STORM TOTAL LAST 48 HRS

1146 AM     SNOW             1 NNW MONARCH PASS      38.51N 106.33W
02/28/2015  M13.0 INCH       CHAFFEE            CO   TRAINED SPOTTER

            STORM TOTAL LAST 48 HRS

0700 AM     SNOW             6 NE COLORADO SPRINGS   38.90N 104.74W
02/28/2015  M1.0 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             2 NNW FALCON            38.96N 104.64W
02/28/2015  M1.0 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             1 SSE CRESTONE          37.98N 105.69W
02/28/2015  M1.2 INCH        SAGUACHE           CO   COCORAHS

0700 AM     SNOW             11 ESE CAMPO            37.04N 102.39W
02/28/2015  M1.8 INCH        BACA               CO   COCORAHS

&&

LW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, La Garita Mountains Above 10000 Ft

When
March 1, 12:01 AM MST to March 3, 5:00 PM MST
Where
La Garita Mountains Above 10000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.778, -106.530 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567778.